MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Back to Search Results |
| Model Number |
ETLW1616C156E |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
06/07/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
An endurant ii stent graft limb was implanted during the endovascular treatment of a 56mm aaa.It was reported that a follow-up ct taken showed aneurysm enlargement to 103mm and a type ib endoleak in the left limb.Per the physician it is believed the progression in the iliac was caused by a type ii endoleak.Nine days later the physician coiled several branches in the sac to repair the type ii endoleak.The physician then extended into the left external iliac artery with an endurant limb to repair the type ib endoelak.The physician did not visualize whether the right hypo was occluded or not during the follow up procedure and didn¿t feel that the endurant graft placed above it would have caused the issue if there was one.Per the physician the cause of the event is disease progression.No additional clinical sequelae were provided is fine.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis conclusion: the reported type ib endoleak could not be fully confirmed on the films provided.Lack of distal seal was identified on the left common iliac artery leading to contrast leakage around the stent graft in that area, and although a distal endoleak could not be fully ruled out, there was no visible communication of this leakage into the aneurysm sac.The aneurysm sac was not depicted in the post-implant images and there was no obvious contrast leakage observed further proximally in the limb.Earlier post-implant imaging was not available for comparison and angiograms (including endoleak interrogation) could allow for a more comprehensive determinations of the endoleak source/cause.It is most likely that disease progression, as reported, with left common iliac enlargement over the almost 8 years was a contributor to the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.